Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

Taking lamotrogine and quetiapine. Have borderline kidney disease. Is this due to medicine?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 2007
Answered : 338 Questions
I have just been diagnosed with borderline kidney disease. No treatment needed but close scrutiny required. I have been taking Lamotrogine and quetiapine on and off for 13 years. I have recently stopped taking these drugs. I am now a healthy and fit 70 year old female with no family history of renal disease. Is it possible that these drugs are involved in the problem? Also what can I expect in the future? Is kidney failure inevitable or can it improve?
Posted Sat, 4 May 2013 in Kidney Conditions
Answered by Dr. Maruti Karale 2 hours later

Thanks for the query.

Your kidney problem is not because of these drugs. Both the drugs that you were taking are excreted through liver hence they do not affect kidneys on long term use.

Your kidney disease could be age related still other possibilities needs to be ruled out.
Whether kidney function can improve or not that depends upon cause of kidney dysfunction. If your kidney damage is due to chronic renal failure, there less chances of complete recovery but you can prevent further damage and can have a healthy life.

Monitor kidney function monthly, avoid nephrotoxic drugs and drink adequate amount of water.

Hope this solves your problem.

Thank you.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Procedures
Medical Topics

The user accepted the expert's answer

Ask a Nephrologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor